19 September 2020>: Articles
Unusual clinical course, Challenging differential diagnosis, Unusual setting of medical care, Clinical situation which can not be reproduced for ethical reasonsToby N. Weingarten A* , Hiroshi Morimatsu B , Juan Fiorda-Diaz B , Sergio D. Bergese A , Makiko Ariyoshi B , Juraj Sprung C , Albert Dahan A , Frank J. Overdyk A
Am J Case Rep 2020; 21:e925510
Figure 2. Postoperative abrupt change in heart rate (HR) consistent with atrial fibrillation in a 75-year-old man. The top panel shows exhaled end-tidal carbon dioxide (etCO2, represented by blue lines) measured with the Microstream™ capnography monitor. The dashed blue lines are alerts generated by apneic episodes (no breath detected for >30 s). The bottom panel shows oxyhemoglobin saturation (red line for SpO2) and HR (green line) measured with Nellcor™ pulse oximetry. In figure A, there is an abrupt change in HR from approximately 80 to 90 beats per minute (bpm) to a highly variable rate of 100 to 150 bpm. This change coincides with an apneic episode. In figure B, after 5 hours, there is another abrupt change, with the HR returning to the 80- to 90-bpm range. Also note the intermittent hypoxemic episodes that coincide with apneic episodes. EtCO2 – end-tidal carbon dioxide; RR – respiratory rate; SpO2 – oxyhemoglobin saturation; PR – pulse rate.